Arizona, 2007Heavy Rain in Arizona, September 6, 2007
September 6, 2007 · NWS PSR · 1 event in 1 county or zone
Locally heavy rain hit portions of South-central Arizona during the late afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Locally heavy rain hit portions of South-central Arizona during the late afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Sep 6, 2:45 PM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 6, 2:45 PM MST, 2 hours 15 minutes before
AZZ020>028-CAZ030>033-070600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST THU SEP 6 2007
.SYNOPSIS...
MOISTURE FROM THE REMNANTS OF TROPICAL DEPRESSION HENRIETTE WILL
CONTINUE TO MOVE NORTHEASTWARD THROUGH ARIZONA AND NEW MEXICO. THE
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS...AS WELL AS THE HIGHER
TERRAIN OF SOUTHERN GILA COUNTY THROUGH THE EVENING HOURS. HIGH
PRESSURE WILL BUILD OVER THE AREA FRIDAY THROUGH THE WEEKEND FOR
DRIER AND WARMER CONDITIONS. THE DAILY THREAT FOR SHOWERS AND
THUNDERSTORMS WILL BE LIMITED TO THE HIGHER TERRAIN OF NORTHERN AND
EASTERN ARIZONA NEXT WEEK...WITH WARM AND DRY WEATHER OVER THE
DESERTS.
&&
.SHORT TERM...
TONIGHT THROUGH SUNDAY...
SAT IMAGERY THIS AFTERNOON CONTINUES TO SHOW CLOUD SHIELD ASSOCIATED
WITH THE REMNANTS OF TD HENRIETTE PUSHING NORTHEASTWARD THROUGH SRN
ARIZONA AND INTO NEW MEXICO. LATEST RADAR TRENDS SHOW AN AREA OF
SCATTERED SHOWERS AND THUNDERSTORMS NORTH OF OUR CWA...BEGINNING TO
DRIFT SOUTHWARD INTO FAR NORTHERN MARICOPA COUNTY. THERE ARE ALSO
ISOLATED THUNDERSTORMS OVER SOUTHERN GILA COUNTY...AND LA PAZ
COUNTY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE EARLY EVENING HOURS OVER LA PAZ/YUMA COUNTIES EASTWARD.
AFTER MIDNIGHT...A SLIGHT CHANCE WILL CONTINUE FROM CNTRL MARICOPA
COUNTY EASTWARD. BY FRIDAY...MODELS SUPPORT A DRYING TREND...WITH
LOW LEVEL 700 MB MOISTURE DECREASING FROM 6-7 DEG C THIS EVENING TO
ABOUT 1-2 DEG C BY 12/18 UTC FRIDAY. MEANWHILE...MID LEVEL WEAK
ANTICYCLONE DEVELOPS OVER THE STATE FOR WARMING TEMPS AND SUBSIDENCE
OVER THE AREA. LEFT A SLIGHT CHANCE IN FOR ZONES 23/27 EASTWARD
FRIDAY EARLY EVENING. BY THE WEEKEND...WE SHOULD BE HIGH AND
DRY...WITH THE THREAT FOR SHOWERS AND THUNDERSTORMS CONFINED TO THE
HIGHER TERRAIN OF SOUTHERN GILA COUNTY. TEMPS WILL WARM TO A FEW DEG
ABOVE EARLY SEPT AVERAGE...EVEN WARMER OVER THE SE CAL DESERTS AND
ALONG THE CO RIVER VALLEY. OVERALL...THESE TRENDS WERE HANDLED WELL
IN THE INHERITED FORECAST PACKAGE...AND ONLY MINOR ADJUSTMENTS WERE
MADE TO ACCOUNT FOR CURRENT SAT/RADAR/OB TRENDS.
PREVIOUS DISCUSSION FROM 1000 MST...
RADAR ACROSS SOUTH-CENTRAL ARIZONA IS RELATIVELY QUIET AS THE
REMNANTS OF TD HENRIETTE CONTINUE TO SHEAR APART AS SHE DRIFTS
NORTHEASTWARD INTO NEW MEXICO TODAY. STRONG MOISTURE GRADIENT IN
PLACE FROM SRN NV TO SE AZ. THE 1200 UTC KDRA SOUNDING (DESERT ROCK)
HAS AN 850 MB TD OF -14C WHILE KTUS (TUCSON) HAD A 1200 UTC 850 MB
TD OF 13 DEG C. THE DRIER AIR TO THE NORTH/NORTHWEST IS DUE TO THE
UPPER TROF MOVING THROUGH THE ROCKIES TODAY. THE QUESTION IS HOW
QUICKLY WILL THE DRY AIR TO NORTHWEST MOVE INTO THE SOUTH-CENTRAL
DESERTS? BOTH THE GFS AND NAM 12 UTC RUNS FROM THIS MORNING HAVE 700
MB TD INCREASING LATER THIS AFTERNOON AS THE MOISTURE FROM THE SE
MOVES OVER THE VALLEY FLOORS. BOTH MODELS HOLD ON TO 700 MB TD OF
6-7 DEG C THROUGH 06 UTC TONIGHT (11PM). FCST SOUNDINGS FROM BOTH
MODELS ALSO SHOW QUITE A BIT OF INSTABILITY OVER NIGHT FOR THE
SOUTH-CENTRAL DESERTS...IN ADDITION TO SOME WEAK UVV AT 700 MB OVER
THE AREA. CURRENT FORECAST PRETTY MUCH CONFINES ANY THREAT FOR
OVERNIGHT SHOWERS/THUNDERSTORMS TO ZONE 24 SOUTHERN GILA. AT THIS
TIME...NOT QUITE SURE THINGS WILL BE COMPLETELY OVER FOR OUR CNTRL
AND ERN CWA BY 0600 UTC. WILL DISCUSS WITH OTHER FORECASTERS ON
STATION...AS WELL AS BLAST UP CALL WITH NEIGHBORING OFFICES...AND
ACCESS THE POSSIBILITY OF EXTENDING THE ZONE 24 SLIGHT CHANCE POPS A
BIT FURTHER WEST OVER THE VALLEY FLOORS FROM 06-12 UTC. AFTER 12
UTC...BOTH MODELS AGREE DRIER AIR WILL MOVE INTO CENTRAL AZ...WITH
THE CHANCE FOR SHOWERS/TSTMS CONFINED TO THE HIGHER TERRAIN EAST OF
PHOENIX. THERE MAY BE ENOUGH RESIDUAL MOISTURE OVER THE AZ CNTRL
DESERTS TO WARRANT SLIGHT CHANCE POPS FRI AFT/EVE. BY THE
WEEKEND...WELL START A WARM UP WITH CONTINUED DRY CONDITIONS AND NO
THREAT FOR SHOWERS/THUNDERSTORMS FROM SE CA TO S-CNTRL AZ DESERTS.
IN THE MEANTIME...THE FCST FOR TODAY (SLIGHT CHANCES FROM LA
PAZ/YUMA COUNTIES THROUGH MARICOPA COUNTY...INCREASING TO CHANCE
POPS OVER THE FAR ERN CWA) SEEMS REASONABLE GIVEN THE CURRENT
SITUATION. NO IMMEDIATE CHANGES NEEDED TO THE FORECAST...AS THINGS
APPEAR TO BE ON TRACK FOR NOW.
&&
.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
RIDGE CONTINUES TO STRENGTHEN WITH A NW-SE ORIENTATION. THIS WILL
LEAD TO ADDITIONAL DRYING AND WARMING THROUGHOUT THE EXTENDED PERIOD.
DIURNAL TSTMS SHOULD DIMINISH AS RIDGE BUILDS IN. KEEPING POPS VERY
LOW AND MOSTLY OVER ESTRN MTS WITH TEMPS A LITTLE ABV CLIMO.
&&
.AVIATION...
SEPTEMBER 6 1745 UTC (SEPTEMBER 6 1045 MST)
KPHX/KIWA ON WRN EDGE OF CLOUD SHIELD ASSOCIATED WITH
DECAYING/WEAKING TROPICAL SYSTEM. TAIL END OF A MID LEVEL TROUGH
IS MOVING ACROSS NRN AZ...WHICH HAS HELPED TOUCH OF TSTMS ALREADY
THIS MORNING OVER THE NRN AZ MTNS. KPHX/KIWA WILL BE IN BETWEEN
THESE SYSTEMS. SLIGHT CHANCE /20-30 PERCENT/ THAT TSTMS COULD IMPACT
THE AIRFIELDS...BUT THINKING IS THAT MUCH OF THE ACTIVITY WILL BE
NORTH AND SE OF THE METRO AREA. TSTMS OVR NRN AZ SHOULD MOVE OFF TO
THE EAST...NOT TOWARD PHX...WHILE ACTIVITY TO THE SOUTH WILL LIKELY
BE INHIBITED BY CLOUD COVER. WILL USE CBS FOR NOW AND MONITOR FOR
UPDATES. WINDS WILL SLOWLY TURN FROM SE TO SW THROUGH THE AFTN.
WESTERN TAF SITES...KYUM/KBLH/KIPL...WILL REMAIN DRY WITH MOSTLY
SUNNY/CLEAR SKIES AND LIGHT WINDS THROUGH FRIDAY MORNING.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SEPTEMBER 6 2045 UTC (SEPTEMBER 6 1345 MST)
SATURDAY THROUGH THURSDAY...HIGH PRESSURE WILL BUILD BACK OVER THE
REGION STARTING THIS WEEKEND...AND WILL REMAIN THROUGH THE COMING
WEEK. THIS WILL RESULT IN DRIER AIR SPREADING ACROSS THE REGION.
TEMPERATURES IN TURN WILL BEGIN TO INCREASE TO SLIGHTLY ABOVE
NORMAL...WHILE RH VALUES DECREASE THROUGH THE PERIOD. RAINFALL
CHANCES WILL BE CONFINED TO THE HIGHER TERRAIN OF SOUTHERN GILA
COUNTY...WITH NO CHANCES ACROSS THE REST OF THE FORECAST AREA. WINDS
WILL REMAIN LIGHT THROUGH THE PERIOD.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...WANEK
LONG TERM...WATERS
AVIATION...INIGUEZ
FIRE WX...INGUEZ
Hazardous weather outlook, Sep 6, 6:42 AM MST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
642 AM MST THU SEP 6 2007
AZZ022-023-070700-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
642 AM MST THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY INTO
TONIGHT. GUSTY WINDS TO 45 MPH...AREAS OF DENSE BLOWING DUST AND
LOCALLY HEAVY RAIN WILL ALL BE A POSSIBILITY WITH THE STRONGEST
STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY
AFTERNOON AND EVENING ACROSS THE AREA. GUSTY WINDS...AREAS OF DENSE
BLOWING DUST AND BRIEF HEAVY RAIN WILL BE THE MAIN THREATS WITH THE
STRONGEST STORMS. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH
WEDNESDAY AS THE THREAT OF THUNDERSTORMS WILL END.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ024-070700-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
642 AM MST THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT.
GUSTY WINDS TO 40 MPH AND LOCALLY HEAVY RAIN WILL BE A POSSIBILITY
WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FRIDAY THROUGH WEDNESDAY. GUSTY WINDS AND BRIEF HEAVY
RAIN WILL BE THE MAIN THREATS WITH THE STRONGEST STORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ020-025-CAZ030>033-070700-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
642 AM MST THU SEP 6 2007 /642 AM PDT THU SEP 6 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
AZZ021-026-070700-
WEST CENTRAL DESERTS-SOUTHWEST DESERTS-
642 AM MST THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARIZONA AND WEST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY INTO
TONIGHT. GUSTY WINDS TO 45 MPH...AREAS OF DENSE BLOWING DUST AND
LOCALLY HEAVY RAIN WILL ALL BE A POSSIBILITY WITH THE STRONGEST
STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ027-028-070700-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
642 AM MST THU SEP 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT.
GUSTY WINDS TO 45 MPH...AREAS OF DENSE BLOWING DUST AND LOCALLY HEAVY
RAIN WILL ALL BE A POSSIBILITY WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY
AFTERNOON AND EVENING ACROSS THE AREA. GUSTY WINDS...AREAS OF DENSE
BLOWING DUST AND BRIEF HEAVY RAIN WILL BE THE MAIN THREATS WITH THE
STRONGEST STORMS. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH
WEDNESDAY AS THE THREAT OF THUNDERSTORMS WILL END.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ESTLE
Heavy Rain, Maricopa
- When
- September 6, 5:00 PM MST to 7:00 PM MST
- Where
- Maricopa County, 3 mi S of Tempe
- Reported by
- Newspaper
- Coordinates
- 33.357, -111.930
Locally heavy rain was reported to be a factor in the series of vehicle accidents on US 60. The most serious wreck was a 27-car pileup in the westbound lanes between Rural and McClintock Drive.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, September 6 to 9, 20071 death · 1 event
- Flash Flood in Arizona, September 6, 20071 death · 1 event
- Hail and Damaging Winds in Nebraska, September 6, 2007$6.0 million · 2.75 in hail · 11 events
- Hail and Damaging Winds in Kansas, September 6, 2007$105,000 · 1.75 in hail · 6 events
- Flash Flood and Damaging Wind in Iowa, September 6 to 7, 2007$105,000 · 61 kt wind · 5 events
- Tornado and Hail in Nebraska, September 6, 2007$100,000 · EF0 · 3 events
- Hail and Damaging Winds in Texas, September 6, 2007$35,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, September 6, 20071.75 in hail · 30 events
- Hail and Damaging Winds in Kansas, September 6, 2007$15,000 · 1.75 in hail · 19 events
- Damaging Winds in Texas, September 6, 2007$13,000 · 61 kt wind · 8 events
- Tornado and Flash Flooding in Missouri, September 6, 2007$2,000 · EF0 · 12 events
- Flash Flooding in Kansas, September 6 to 7, 20077 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60826.